You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
ON NON-UNIQUENESS IN THE TRACTION BOUNDARY-VALUE PROBLEM FOR A COMPRESSIBLE ELASTIC SOLID
R. W. OGDEN
Quarterly of Applied Mathematics
Vol. 42, No. 3 (October 1984), pp. 337-344
Published by: Brown University
Stable URL: http://www.jstor.org/stable/43637268
Page Count: 8
You can always find the topics here!Topics: Critical values, Deformation, Mathematical problems, Elasticity, Mathematical functions, Mathematical inequalities, Compression bandages, Stress functions, Critical points
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
For a compressible isotropic elastic solid local and global non-uniqueness of the homogeneous deformation resulting from prescribed dead-load boundary tractions is examined. In particular, for the plane-strain problem with equibiaxial in-plane tension, equations governing the paths of deformation branching from the bifurcation point on a deformation path corresponding to in-plane pure dilatation are derived. Explicit calculations are given for a specific strain-energy function and the stability of the branches is discussed. Some general results are then given for an arbitrary form of strain-energy function.
Quarterly of Applied Mathematics © 1984 Brown University